So I have a little bit of a problem. I have been on the birth control Seasonique for about three months now, i have never missed a pill until 2days ago. I took the pill i missed as soon as i could and then took my normal pill the same night. I have suddenly started to "spot" again. ive read this is normal, along with period like symptoms such as cramping n tender breasts which ive been some what feeling since i missed my pill. Me and my bf always use other methods of protection so i do not think i should be worried about anything in that respect. I guess what i want to know if what my body is doing is normal? how long i should expect it to last? and how my "protection" as far as the birth control has been affected?
Posts: 14 | From: usa | Registered: May 2011
| IP: Logged |
Spotting is a common side effect with all birth control pills, but it's far more common when a) pills are missed, skipped or taken late and b) with pills that suppress periods like Seasonique.
So, if spotting hasn't happened for you before now, that's actually more unusual than it is for it to be happening. We can't say how long it will last, though: there just isn't ever any predicting that.
With your pill effectiveness, when pills are taken late, missed or skipped, it will often decrease effectiveness, so it's wise to assume you may have less protection than when you have taken your pills properly. We know effectiveness with contraceptive methods is different between perfect use, typical use and totally improper use, and missing a pill takes you outside perfect use effectiveness.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 68255 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.